MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X40

MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X40
Catalog Number 03.52.730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 october 2018.Lot 1720581: (b)(4) items manufactured and released on 05 january 2018.Expiration date: 2022-12-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed the 30th of october 2018 by r&d product manager: only the implant (pedicle screw) was returned.The implant looks intact without signs of defect.The event seem related to "uncomfort" with the design/ergonomics of the instrument; however, no failure/damage/"breackage" of the same can be assessed.Alternative designs of compression devices are available and more under development.Other device involved: pedicle screw compression pliers, reference 03.51.10.0041, lot.Unknown.
 
Event or Problem Description
The pedicle screw loosened when compressed with the compression pliers.The pedicle screw was replaced and a backup instrument used.No vertebra damages.The surgery was completed successfully and without delay.

Brand Name
PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X40
Common Device Name
REDUCTION CANNULATED PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8023995
Report Number3005180920-2018-00851
Device Sequence Number1380532
Product Code NKB
UDI-Device Identifier07630030847219
UDI-Public07630030847219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153664
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Catalogue Number03.52.730
Device Lot Number1720581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;